MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other health care provider: company representative.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the company representative received the two devices as samples to show customers.He tested them and the failure shows up directly after unboxing.The stone extractor cannot be not closed completely.A little part is still visible.There was no patient involvement.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned devices was conducted.A document based investigation was completed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.Two devices were returned for investigation.The returned packaging confirms the reported lot number.Device a: the device was returned with the handle and the basket formation in the opened position.Functional testing determined the handle actuates the basket formation.When the handle is in closed position, there is a 2 mm of basket formation protruding distal end of the basket sheath disassembled handle, the handle was reset and reassembled, another function test notes the handle actuated the basket formation to the open and closed positions device b the device was returned with the handle and the basket formation in the closed position.Functional testing determined the handle actuates the basket formation.When the handle is in closed position, there is a 2 mm of basket formation protruding distal end of the basket sheath disassembled handle, the handle was reset and reassembled, another function test notes the handle actuated the basket formation to the open and closed positions.A review of the device history records associated with the complaint device lot found there were no non-conformances related to reported issue.A lot history search also found no other complaints have been associated with this lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Two complaint devices were returned due to the baskets not closing completely.During device testing, when closed the basket tip of both devices extends out from the end of the sheath by 2mm.This falls within specification.The assumption that the baskets were not closing fully was likely that the tip extension specification applies only to ntsed-024115-udh[mb]) and all nct4 baskets.All other baskets retract fully into the sheath when closed.In conclusion, no device problem was detected.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8557442
Report Number1820334-2019-00905
Device Sequence Number14017522
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)211219(10)9394222
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9394222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/20/2019
Patient Sequence Number1